Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 142, NWS Tulsa, OK

May 16, 2015Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 16, 2015, 9:08 PM CDT for Osage County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2015, 9:08 PM CDT (02:08 UTC)
Expired
May 16, 2015, 10:00 PM CDT
In force
52 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Osage County, OK

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 8:42 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2015-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1999 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2015-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 331 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1999 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
331 m²/s²
0-3 km storm-relative helicity
392 m²/s²
Significant tornado parameter
5.6
Supercell composite
32.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

278 
WUUS54 KTSA 170208
SVRTSA
OKC113-170300-
/O.NEW.KTSA.SV.W.0142.150517T0208Z-150517T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
908 PM CDT SAT MAY 16 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA...

* UNTIL 1000 PM CDT

* AT 906 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES SOUTHWEST OF PONCA CITY TO 5 MILES EAST OF
  MARLAND TO SOONER LAKE...AND MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...APPERSON...BURBANK...WEBB
  CITY...GRAINOLA...SHIDLER AND FORAKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9639 3665 9652 3648 9700 3652 9701
      3656 9691 3658 9690 3659 9692 3658 9700
      3659 9705 3668 9707 3670 9704 3669 9695
      3675 9689 3675 9683 3679 9676 3700 9676
TIME...MOT...LOC 0208Z 226DEG 48KT 3669 9710 3660 9704
          3648 9708

HAIL...0.88IN
WIND...60MPH

$$
2 follow-up statements
394 
WWUS54 KTSA 170242
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
942 PM CDT SAT MAY 16 2015

OKC113-170300-
/O.CON.KTSA.SV.W.0142.000000T0000Z-150517T0300Z/
OSAGE OK-
942 PM CDT SAT MAY 16 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN OSAGE
COUNTY UNTIL 1000 PM CDT...

AT 941 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF SHIDLER TO SHIDLER TO FAIRFAX...
AND MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IN OR NEAR THE PATH INCLUDE...GRAINOLA AND FORAKER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3670 9704 3669 9695 3675 9689 3675 9683
      3679 9676 3700 9676 3700 9640 3665 9652
      3648 9700 3656 9690 3659 9692 3659 9704
      3668 9707
TIME...MOT...LOC 0242Z 226DEG 48KT 3685 9675 3676 9668
          3664 9672

HAIL...0.88IN
WIND...60MPH

$$
928 
WWUS54 KTSA 170257
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
957 PM CDT SAT MAY 16 2015

OKC113-170308-
/O.EXP.KTSA.SV.W.0142.000000T0000Z-150517T0300Z/
OSAGE OK-
957 PM CDT SAT MAY 16 2015

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN OSAGE COUNTY WILL
EXPIRE AT 1000 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

ADDITIONAL SEVERE THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 3 AM.

LAT...LON 3670 9704 3669 9695 3675 9689 3675 9683
      3679 9676 3700 9676 3700 9640 3665 9652
      3648 9700 3656 9690 3659 9692 3659 9704
      3668 9707
TIME...MOT...LOC 0258Z 226DEG 48KT 3700 9656 3691 9649
          3679 9653

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 6:46 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, May 16, 6:46 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
646 PM CDT SAT MAY 16 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
STRONG TO SEVERE CONVECTIVE LINE EXPECTED TO AFFECT EASTERN
OKLAHOMA TAF SITES BY LATE EVENING...PUSHING INTO NW ARKANSAS
AFTER MIDNIGHT. LIFR CONDITIONS WILL BE POSSIBLE IN THE STRONGER
STORMS WITH GUSTY WINDS/LOW VISIBILITIES/HEAVY RAIN. LOWER CLOUDS
WILL LIKELY LINGER ACROSS NORTHWEST ARKANSAS INTO SUNDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 341 PM CDT SAT MAY 16 2015/

DISCUSSION...
BROADLY ADVERTISED SEVERE WEATHER EVENT AND HEAVY RAIN
EVENT EVOLVING OVER WESTERN OKLAHOMA & TEXAS PANHANDLE
THIS AFTERNOON. SEVERE THUNDER AND HEAVY RAIN EXPECTED
DURING EVENING HOURS..INTO THE OVERNIGHT HOURS EASTERN
OKLAHOMA / NORTHWEST ARKANSAS.  FOR DETAILS SEE LATEST
HWO AND NWS TULSA DECISION SUPPORT WEB PAGE.

ENTIRE CWA WITH FLOOD WATCH TONIGHT EXCEPT PAWNEE OSAGE
COUNTIES WHERE PAST WEEKS RAINFALL LESS THAN MOST AREAS
AND 6 HOUR FFG 3+ INCHES.

BOUNDARY LIKELY TO RESIDE NEAR RED RIVER SUNDAY THROUGH
SUNDAY NIGHT AND MONDAY.  THIS KEEPS HIGHER THREAT RAIN
FOR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS DURING
THAT TIME PERIOD. NOT A GOOD THING GIVEN RECENT FLOODS.

SEEMINGLY ENDLESS SPLIT FLOW PATTERN WITH WESTERN CANADA
RIDGE HOLDING SWAY..WHILE REVOLVING UPPER LOWS DROP INTO
SOUTHWEST U.S.  THIS KEEPS SOUTHERN PLAINS IN ABNORMALLY
MOIST / WET PATTERN...FOR ANOTHER WEEK...TEN DAYS...MORE?
GW

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

AVIATION...12
Hazardous weather outlook, May 16, 4:55 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT SAT MAY 16 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 PM CDT SAT MAY 16 2015

...SEVERE STORM AND FLOOD POTENTIAL THROUGH THE WEEKEND...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA...LIMITED THREAT OVERNIGHT NORTHWEST ARKANSAS.
	ONSET...AFTER 8 PM.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...AFTER 8 PM.

	AREA AT GREATEST RISK...ALONG AND WEST OF HIGHWAY 75.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...AFTER 8 PM.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...AFTER 8 PM.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
THE POTENTIAL FOR SIGNIFICANT SEVERE WEATHER INCREASES AFTER 8 PM
THIS EVENING ACROSS EASTERN OKLAHOMA...AND AFTER 11 PM ACROSS
NORTHWEST ARKANSAS. TORNADOES...HAIL IN THE GOLFBALL TO BASEBALL
RANGE AND DAMAGING WIND GUSTS 70 TO 80 MPH ARE ALL POSSIBLE.

A FEW STORMS ARE POSSIBLE LATE THIS AFTERNOON NEAR THE KANSAS
BORDER IN NORTHEAST OKLAHOMA...BUT ARE NOT EXPECTED TO BE SEVERE. THE
MORE SIGNIFICANT SEVERE WEATHER WILL HOLD OFF UNTIL LATE THIS EVENING
AS SUPERCELL STORMS THAT HAVE DEVELOPED IN FAR WESTERN OKLAHOMA
CONTINUE TO MOVE TO THE NORTHEAST. STORMS ARE LIKELY TO CONGEAL INTO BANDS
AS THEY MOVE INTO EASTERN OKLAHOMA...HOWEVER IT IS POSSIBLE THAT A
DISCRETE CELL OR TWO COULD PERSIST. IF SO...VERY LARGE HAIL TO
BASEBALLS...DAMAGING WIND GUSTS TO 80 MPH AND STRONG TORNADOES
WOULD BE POSSIBLE MAINLY WEST OF HIGHWAY 75 LATE THIS EVENING. THE MORE
LIKELY SCENARIO IS THAT BANDS OF STORMS WILL MOVE ACROSS THE
REGION...WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED SQUALL LINE
TORNADOES. THE GREATEST RISK WILL BE OVER EASTERN OKLAHOMA...WITH
A LESSER RISK DURING THE OVERNIGHT OVER INTO WESTERN ARKANSAS.

LOCALLY HEAVY RAINFALL IS ALSO LIKELY WITH THE BANDS OF STORMS...
AND WILL FALL OVER AREAS THAT HAVE BEEN HIT RECENTLY BY HEAVY
RAINS AND FLOODING. THEREFORE...A FLASH FLOOD RISK EXISTS FOR ALL
OF EASTERN OKLAHOMA AND WESTERN ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. EVENT COORDINATORS
SHOULD KEEP A CLOSE EYE ON FORECASTS THROUGH THE EVENING AND OVERNIGHT
GIVEN THE POTENTIAL WEATHER IMPACTS ON THE MANY OUTDOOR WEEKEND
FESTIVITIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE CHANCE FOR SEVERE STORMS SHIFTS DOWN INTO SOUTHEAST OKLAHOMA
AND WEST CENTRAL ARKANSAS ON SUNDAY ALONG A STALLING PACIFIC
FRONT. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS.
THE FLASH FLOOD THREAT WILL CONTINUE TO GRADUALLY INCREASE
HOWEVER...AS ANOTHER ROUND OF HEAVY RAIN PRODUCING STORMS DEVELOPS
OVER THE SAME REGION AFFECTED BY TONIGHT'S STORMS...AND IS THE
SAME AREA THAT SAW HEAVY RAINS OVER THE PAST WEEK OR SO.

SEVERE POTENTIAL DROPS OFF NEXT WEEK...HOWEVER FLOODING WILL
CONTINUE TO BE A THREAT. MORE ROUNDS OF THUNDERSTORMS ARE
EXPECTED...AND THIS IS GOING TO CREATE ISSUES IN SOME SPOTS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 8:55 PM CDTAreal Flood AdvisoryTSACreek, Osage, Pawnee2 hr
May 16, 9:16 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee44 min
May 16, 9:32 PM CDTSevere Thunderstorm WarningTSACreek43 min
May 16, 9:36 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee39 min
May 16, 9:38 PM CDTAreal Flood AdvisoryTSACreek, Okfuskee2 hr
May 16, 9:49 PM CDTSevere Thunderstorm WarningTSAOsage, Washington56 min
May 16, 9:54 PM CDTTornado WarningTSAOkfuskee36 min
May 16, 9:59 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee, Washington46 min
May 16, 10:02 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Tulsa, Washington43 min
May 16, 10:04 PM CDTTornado WarningTSAOsage, Pawnee26 min
May 16, 10:04 PM CDTTornado WarningTSACreek, Okfuskee, Okmulgee41 min
May 16, 10:15 PM CDTAreal Flood AdvisoryTSACreek, Nowata, Osage, Pawnee, Rogers, Tulsa and 1 more2 hr
May 16, 10:22 PM CDTTornado Warning Tornado observedTSAOsage, Washington23 min
May 16, 10:29 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee46 min
May 16, 10:35 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Rogers, Tulsa, Washington40 min
May 16, 10:41 PM CDTAreal Flood AdvisoryTSACreek, Okfuskee, Okmulgee, Tulsa94 min
May 16, 10:43 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa, Wagoner47 min
May 16, 10:44 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Osage, Rogers, Tulsa, Wagoner46 min
May 16, 11:01 PM CDTAreal Flood AdvisoryTSACraig, Mayes, Nowata, Rogers, Tulsa119 min
May 16, 11:01 PM CDTSevere Thunderstorm WarningTSACreek, Muskogee, Okfuskee, Okmulgee, Tulsa, Wagoner44 min
May 16, 11:09 PM CDTAreal Flood AdvisoryTSACreek, McIntosh, Mayes, Muskogee, Okfuskee, Okmulgee and 3 more2 hr
May 16, 11:12 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers48 min
May 16, 11:19 PM CDTTornado WarningTSATulsa, Wagoner26 min
May 16, 11:29 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Rogers, Tulsa, Wagoner61 min
May 16, 11:35 PM CDTTornado Warning Tornado observedTSAMayes, Rogers, Wagoner25 min
May 16, 11:39 PM CDTSevere Thunderstorm WarningTSACherokee, McIntosh, Mayes, Muskogee, Okmulgee, Wagoner51 min
May 16, 11:47 PM CDTTornado WarningTSAMayes, Rogers28 min
May 16, 11:55 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers65 min
May 17, 12:05 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Ottawa55 min
May 17, 12:09 AM CDTSevere Thunderstorm WarningTSAPittsburg66 min
May 17, 12:12 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, McIntosh, Mayes, Muskogee and 2 more63 min
May 17, 12:16 AM CDTTornado WarningTSACraig, Delaware, Mayes, Ottawa29 min
May 17, 12:19 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Craig, Delaware, Haskell, McIntosh and 5 more116 min
May 17, 12:34 AM CDTTornado WarningTSADelaware, Ottawa31 min
May 17, 12:49 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, McIntosh, Muskogee, Pittsburg116 min
May 17, 12:56 AM CDTFlash Flood WarningTSAAdair, Cherokee, Haskell, Latimer, LeFlore, McIntosh and 4 more6 hr
May 17, 12:59 AM CDTAreal Flood AdvisoryTSAAdair, Delaware2 hr
May 17, 1:13 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, LeFlore, Muskogee, Sequoyah62 min
May 17, 1:14 AM CDTSpecial Weather StatementTSALatimer61 min
May 17, 1:37 AM CDTFlash Flood WarningTSAAdair6 hr
May 17, 2:02 AM CDTSevere Thunderstorm WarningTSAChoctaw, Latimer, Pittsburg, Pushmataha58 min
May 17, 2:24 AM CDTSpecial Weather StatementTSALatimer66 min
May 17, 2:48 AM CDTAreal Flood AdvisoryTSAChoctaw, Pushmataha117 min
May 17, 3:00 AM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha45 min
May 17, 3:01 AM CDTSpecial Weather StatementTSAMcCurtain59 min
May 17, 6:36 AM CDTAreal Flood WarningTSAAdair, Haskell, Latimer, LeFlore, McIntosh, Muskogee and 2 more8 hr
May 17, 9:00 AM CDTRiver Flood AdvisoryTSACherokee55 hr
May 17, 9:11 AM CDTRiver Flood WarningTSAOkmulgee71 hr
May 17, 9:11 AM CDTRiver Flood WarningTSAOttawa3 days

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.